Thunderstorm Wind, Bureau
- When
- June 11, 5:52 AM CST
- Where
- Bureau County, Tiskilwa
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.300, -89.517
Large tree blown over onto a road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 11, 1:44 AM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 244 AM CDT TUE JUN 11 2002 CHALLENGING FORECAST THIS MORNING WITH SURFACE FRONT MOVING TOWARDS THE FORECAST AREA...ACCOMPANIED BY A COMPLEX OF STRONG/SEVERE SHOWERS AND THUNDERSTORMS. UPPER LEVEL SUPPORT FOR THIS SYSTEM IS GOOD...WITH 850MB LLJ ACROSS KS/MO...AND WITH HIGH 850MB DEWPOINTS AND TEMPS. UPPER LEVELS ALSO HAVE A SERIES OF 500MB SHORT WAVES TO MOVE ACROSS IA...AND SIGNIFICANT DIFFLUENCE OVER THE UPPER MIDWEST. ENTIRE FORECAST WILL BE A CHALLENGE THIS MORNING...WITH CHANCES OF PRECIP INTO THURSDAY TO BE LOOKED AT. LITTLE QUESTION ABOUT SOME PERIODS...BUT WEDNESDAY/THURSDAY TIME FRAME TEMPS AND POPS COULD BE TRICKY DUE TO QUESTIONS ABOUT POSITIONING OF SURFACE FRONT. 00Z MODELS APPEAR TO HAVE INITIALIZED FAIRLY WELL...THOUGH SOME SIGNIFICANT PROBLEMS IN THE ETA WITH QPF...WITH THE AVN HANDLING CURRENT CONVECTION BETTER...ONLY BEING A LITTLE ON THE HIGH SIDE. NGM HAVING SOME PROBLEMS WITH MAIN FEATURES AND WILL DISCARD FOR NOW. PREFER POSITIONING OF THE SURFACE FRONT IN THE ETA...WITH THE AVN AT 06Z TOO FAR SOUTHEAST. SO...HAVE GONE WITH A BLEND OF THE MODELS FOR THIS FORECAST. TODAY...SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO REGENERATE AS THE SURFACE FRONT DROPS SOUTHEAST TOWARDS THE CWA. TIMING WILL BE TRICKY WITH THIS MORNINGS CONVECTION AFFECTING THE MORNING HOURS...AND THEN WITH AFTERNOON CONVECTION FIRING AGAIN. AFTERNOON HOURS WILL BE DEPENDENT ON WHERE THE STORMS RE-FIRE...WHICH AT THIS TIME APPEARS TO BE OVER WESTERN IOWA. FOR NOW...AM GOING TO GO WITH LOW CATEGORICAL 80 POPS FOR ENTIRE CWA FOR TODAY. WILL ALSO BE INCLUDING FEW MAY BE SEVERE WORDING AS WE ARE IN SLIGHT RISK IN SPC OUTLOOK...AND DUE TO INSTABILITY AND VICINITY OF FRONT THINK THIS IS REASONABLE. AS FAR AS TEMPS...INCREASED CLOUD COVER WILL BE OFF SET BY COMPRESSIONAL HEATING AHEAD OF FRONT. MAY TONE DOWN CURRENT FCST A LITTLE...BUT NOT AS LOW AS IN CURRENT GUIDANCE. TONIGHT...AM PRETTY CONFIDENT IN CONTINUING SHOWERS AND THUNDERSTORMS TONIGHT...BUT NOT AS CONFIDENT THAT COVERAGE WILL BE AS GREAT...SO WILL LEAVE LIKELY POPS MUCH AS ARE IN CURRENT PACKAGE. TEMPS TO BE A LITTLE BIT OF A RACE TO SEE HOW FAR SOUTHEAST THE FRONT CAN GET BEFORE MORNING. WILL GO ON COOL SIDE IN THE NORTHWEST CWA...BUT SLOW PROGRESSION OF FRONT WILL KEEP SOUTHEAST CWA FAIRLY CLOSE TO LOW TEMPS THIS MORNING. WEDNESDAY...WITH FRONT STILL LINGERING JUST SOUTH OF CWA...AM GOING TO INCLUDE A CHANCE OF TSRA IN THE SOUTHERN HALF OF CWA...WITH ONLY SLIGHT CHANCES NORTH. BY WEDNESDAY NIGHT THE FRONT SHOULD DROP FAR ENOUGH SOUTH FOR ONLY SLIGHT CHANCES IN FAR SOUTH. TEMPS WILL BE VERY COOL... AND WILL BE GOING COOLER THAN GUIDANCE. THURSDAY...IN THE NORTHWEST FLOW...WITH A SIGNIFICANT COLD POOL ALOFT OVER CWA...WE TYPICALLY GET SHOWERS IN THE AFTERNOON...SO HAVE THROWN THESE IN WITH LOW POPS. KEPT THEM TO MAINLY AFTERNOON WORDING... THOUGH WOULD NOT BE SURPRISED TO TO SEE THEM SHOW UP IN THE MORNING TOO. TEMPS REMAIN COOL...GOING TEMPS AND GUIDANCE FAIRLY CLOSE SO WILL ONLY TWEAK A LITTLE. NO CHANGES TO EXTENDED THU-MON PLANNED ATTM. .DVN... IA...NONE. IL...NONE. MO...NONE. LRE
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-120900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 421 AM CDT TUE JUN 11 2002 ...MORE SHOWERS AND THUNDERSTORMS... A COLD FRONT WILL SLOWLY DROP SOUTHEAST ACROSS THE AREA TODAY AND TONIGHT. THIS COLD FRONT WILL INTERACT WITH VERY UNSTABLE AIR TO THE SOUTH OF IT TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. DUE TO THE UNSTABLE AIR...AND GOOD UPPER LEVEL SUPPORT... THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE GREATEST THREAT IS FOR STRONG GUSTY WINDS AND LARGE HAIL. THIS MORNING AN INITIAL BATCH OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA. SOME THUNDERSTORMS MAY BE SEVERE...BUT THE GREATEST THREAT THIS MORNING IS FOR STRONG GUSTY WINDS. THE GREATEST LIKELIHOOD OF DAMAGING WINDS IS NORTH OF INTERSTATE 80. THIS ACTIVITY SHOULD MOVE EAST OF THE AREA BY MID DAY. DURING THE AFTERNOON SUNSHINE WILL HEAT THE LOWER ATMOSPHERE... INCREASING THE INSTABILITY FOR THE AFTERNOON AND EVENING HOURS. BY AFTERNOON...MORE SHOWERS AND THUNDERSTORMS WILL MOVE BACK OVER THE AREA. THESE AFTERNOON AND EVENING THUNDERSTORMS WILL HAVE A GREATER THREAT OF PRODUCING DAMAGING WINDS AND HAIL. SOME SHOWERS AND THUNDERSTORMS WILL LINGER OVERNIGHT TONIGHT. THERE IS ALSO IS THE POTENTIAL FOR SIGNIFICANT RAINFALL TO BE GENERATED FROM THESE THUNDERSTORMS. DUE TO LAST TUESDAYS HEAVY RAIN EVENT...SOME RIVERS REMAIN IN FLOOD...AND AREA GROUND MOISTURE IS STILL VERY HIGH. SO...AREA RIVERS...CREEKS AND STREAMS WILL HAVE TO BE WATCHED CAREFULLY FOR POSSIBLE FLOOD PROBLEMS. OF SPECIAL CONCERN ARE PORTIONS OF WESTERN AND NORTHWESTERN ILLINOIS. SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. EMERGENCY MANAGERS AND EMERGENCY RESPONDERS WHO HAVE RESPONSIBILITIES ALONG AREA RIVERS THAT ARE IN FLOOD...OR HAVE RECENTLY BEEN IN FLOOD...SHOULD MONITOR LATER FORECASTS AND STATEMENTS FOR UPDATED INFORMATION CONCERNING THE POTENTIAL FOR POSSIBLE HEAVY RAIN TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 AM CDT TUE JUN 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 AM DYERSVILLE IA WIND DAMAGE
06/11/02 DUBUQUE TREES DOWN IN A SMALL
CONCENTRATED AREA.
REPORTED BY EMERGENCY
MANAGEMENT.The Quad Cities radar (KDVN), 95 km away, was scanning. The volume nearest the first event began at 11:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree blown over onto a road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300906.